Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 188, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 26, 2003, 4:08 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2003, 4:08 PM CDT (21:08 UTC)
- Expired
- May 26, 2003, 4:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 262108 SVRMOB ALC003-097-262145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 408 PM CDT MON MAY 26 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 445 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF HURRICANE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARPENTER...I65 AND AL 59 BY 415 PM CDT CROSSROADS BY 420 PM CDT DOUGLASVILLE...BAY MINETTE BY 430 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3101 8794 3085 8803 3069 8770 3088 8763
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 26, 2:30 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT MON MAY 26 2003 SURFACE FRONT...INTERMINGLED WITH OLD AND NEW OUTFLOW BOUNDARIES...LOOKS TO BE SOMEWERE ACROSS SOUTH CENTRAL MISSISSIPPI AND ALABAMA. LOW LEVEL THETA-E RIDGE ALSO ACROSS THE AREA ALONG WITH WEAK CONVERGENCE. UPPER LOW NORTH OF GREAT LAKES IS SPINNING OUT ANOTHER LOBE FUTHER TO THE SOUTH...OVER THE LOWER OHIO VALLEY...THAT SHOULD BE THE KICKER TO PUSH FRONT THROUGH FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING. ALSO BRINGING DRIER AIR TO REGION DURING THE DAY TUESDAY. WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS THE REST OF THIS AFTERNOON AND INTO TUESDAY MORNING AS WEAK H5 DISTURBANCES RIDE EAST OVER THE AREA. ETA AND GFS SHOW ANOTHER H5 IMPULSE MOVES SOUTH OVER THE FORECAST AREA TUESDAY LATE AFTERNOON AND EARLY EVENING...WILL KEEP SMALL CHANCE THROUGH DAY TUESDAY. ANOTHER UPPER IMPULSE ON THURSDAY DROPPING ACROSS FORECAST AREA FROM AROUND UPPER LOW OVER LOWER OHIO VALLEY...WILL INTRODUCE SLIGHT CHANCE FOR THURSDAY. MARINE...WINDS WILL GRADUALLY GO AROUND TO THE NORTH OVER THE COASTAL WATERS AS FRONT EASES SOUTH. WINDS SPEEDS TO STAY BELOW ANY ADVISORY LEVELS. FIRE...NO HIGH LIGHTS AT THIS TIME. EXTENDED...GUIDANCE SHOWS ANOTHER SURFACE FRONT AND UPPER TROUGH BRINGING A CHANCE OF RAIN FOR SUNDAY AND MONDAY. THIS LOOKS LIKE IT COULD BE MORE OF A CHANCE FOR SHOWERS AND THUNDERSTORMS THAN THURSDAY...GULF IS OPENED UP BETTER FOR A LOW LEVEL MOISTURE FEED AS SURFACE HIGH WILL BE WELL OFF TO THE EAST. 11/ .PRELIMINARY TEMPS / POPS... MOBILE 68 84 61 84 / 40 20 00 00 PENSACOLA 71 84 66 84 / 40 20 00 00 DESTIN 73 85 67 82 / 40 20 00 00 EVERGREEN 67 83 58 83 / 50 20 00 00 WAYNESBORO 63 82 57 83 / 50 00 00 00 CAMDEN 64 82 57 82 / 50 00 00 00 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, May 26, 5:30 AM CDT, 10 hours 38 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A WEAK FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE COAST THIS MEMORIAL DAY...BRINGING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO THE REGION. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH THIS ACTIVITY. AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH MONDAY) THE FRONT IS FORECAST TO SLOWLY MOVE OFFSHORE INTO THE GULF OF MEXICO TUESDAY MORNING. A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TUESDAY...MAINLY EARLY. NONE OF THE THUNDERSTORMS ON TUESDAY ARE EXPECTED TO BECOME SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED TO BE REQUIRED OVER THE NEXT 24 HOURS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 22 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| May 26, 5:13 PM CDT | Tornado Warning | MOB | Covington, Escambia | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.